MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T7
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during the lens implantation into the eye, noticed crack and a foreign material on optic of lens.The surgery was completed after replacing the product with another lens.Additional information has been received that only crack was found on lens optic there was no foreign material.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., and h.11.The product was returned for analysis and damage was observed to the iol.Iol returned positioned correctly in the lens case.Solution is dried on both surfaces of the optic and haptics.One of the haptic tips is broken/torn and is returned taped to lens case base.The other haptic is intact.The optic is cracked/fractured and scratched/marked-rejectable we are unable to determine the root cause for the reported complaint crack was found on lens optic.The product was subject to handling and the reported damage was highlighted post implantation.The reported complaint is lacking in relevant information such as associated products (cartridge, handpiece, viscoelastic) used to complete a thorough investigation.Due to the lack of information, we are unable to verify if the product contributed to the event.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21126783
Report Number9612169-2025-00080
Device Sequence Number6957722
Product Code MJP
UDI-Device Identifier00380652411790
UDI-Public(01)00380652411790(17)261120(11)221122(10)25537393
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T7
Device Lot Number25537393
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown